Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Grand Rapids, MI

May 7, 2014Newaygo County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 7, 2014, 7:06 PM EDT for Newaygo County, Oceana County, Michigan. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 7:06 PM EDT (23:06 UTC)
Expired
May 7, 2014, 8:00 PM EDT
In force
54 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Newaygo County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 90 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:15 PM EDTHAIL 11 Ne Ferry, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WUUS53 KGRR 072306
SVRGRR
MIC123-127-080000-
/O.NEW.KGRR.SV.W.0018.140507T2306Z-140508T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
706 PM EDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 800 PM EDT

* AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY...AND
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            SHELBY...             FREMONT...
  WHITE CLOUD...        FERRY...              ELBRIDGE...
  NEW ERA...            HESPERIA...           HART...
  NEWYAGO STATE PARK... GOODWELL TWP...       WOODVILLE...
  BROHMAN...            CROTON...             ST. HUBERTS...
  VOLNEY...             AETNA...              BIG PRAIRIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4374 8639 4366 8556 4334 8557 4356 8641
TIME...MOT...LOC 2306Z 286DEG 35KT 4362 8624

HAIL...1.00IN
WIND...60MPH

$$

MJS
2 follow-up statements
529 
WWUS53 KGRR 072337
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT WED MAY 7 2014

MIC127-072345-
/O.CAN.KGRR.SV.W.0018.000000T0000Z-140508T0000Z/
OCEANA MI-
737 PM EDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR OCEANA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.

LAT...LON 4371 8603 4366 8556 4334 8557 4346 8604
TIME...MOT...LOC 2335Z 286DEG 35KT 4355 8592

$$

MIC123-080000-
/O.CON.KGRR.SV.W.0018.000000T0000Z-140508T0000Z/
NEWAYGO MI-
737 PM EDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
NEWAYGO COUNTY UNTIL 800 PM EDT...

AT 727 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. HUBERTS...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            FREMONT...            WHITE CLOUD...
  HESPERIA...           NEWYAGO STATE PARK... GOODWELL TWP...
  WOODVILLE...          CROTON...             VOLNEY...
  AETNA...              BIG PRAIRIE...        WOOSTER...
  OXBOW...              CROTON HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4371 8603 4366 8556 4334 8557 4346 8604
TIME...MOT...LOC 2335Z 286DEG 35KT 4355 8592

HAIL...1.00IN
WIND...60MPH

$$

MJS
799 
WWUS53 KGRR 072356
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
756 PM EDT WED MAY 7 2014

MIC123-080006-
/O.EXP.KGRR.SV.W.0018.000000T0000Z-140508T0000Z/
NEWAYGO MI-
756 PM EDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWAYGO COUNTY WILL
EXPIRE AT 800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.  PENNY SIZE HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4371 8603 4366 8556 4334 8557 4346 8604
TIME...MOT...LOC 2356Z 286DEG 35KT 4349 8565

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:30 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 7, 3:30 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT WED MAY 7 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 330 PM EDT WED MAY 7 2014

MUCH WARMER AIR WILL SWEEP INTO THE AREA FROM THE SOUTH ON THURSDAY
AS A WARM FRONT LIFTS NORTH THROUGH THE AREA TONIGHT. HIGHS ON
THURSDAY WILL PUSH INTO THE 80S FROM THE INTERSTATE 96 CORRIDOR OFF
TO THE SOUTH. ROUNDS OF SHOWERS AND STORMS ARE POSSIBLE INTO FRIDAY
NIGHT...WITH THE BEST CHANCES OCCURRING THURSDAY EVENING THROUGH
FRIDAY MORNING. MANY LOCATIONS WILL SEE AN ADDITIONAL ONE HALF TO
ONE INCH OF RAINFALL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 330 PM EDT WED MAY 7 2014

CONVECTIVE TRENDS WILL BE THE MAIN FOCUS OF THE SHORT TERM. FIRST
ORDER OF BUSINESS IS THE CHANCES FOR REDEVELOPMENT THIS EVENING AS
THE 850MB LLJ AND MOISTURE TRANSPORT RAMPS UP. HI-RES MODELS ARE NOT
SHOWING MUCH IN THE WAY OF ACTIVITY THIS EVENING OR TONIGHT...BUT
WOULD NOT BE SURPRISED TO SEE REDEVELOPMENT LATER THIS EVENING. HAVE
MAINLY CHANCE POPS IN THE FORECAST TO COVER THIS THREAT.

AS WE HEAD INTO THURSDAY IT LOOKS LIKE WE MAY BE MAINLY CAPPED IN
THE WARM SECTOR OF THE SYSTEM SO ONLY HAVE 20/30 PCT CHANCE WORDING
IN FOR THE NORTHERN AND WESTERN SECTIONS OF THE CWA.

BEST CHANCES FOR SHOWERS AND STORMS TO COME THURSDAY NIGHT INTO
FRIDAY MORNING AS A STRONG LLJ SWEEPS ACROSS THE FORECAST AREA.
THINKING THREAT FOR SEVERE IS SOMEWHAT MARGINAL THROUGH THIS ENTIRE
EVENT AND SO DOES SPC...WITH QUITE A BIT OF GENERAL THUNDER COVERING
OUT AREA. PRECIPITATION SHOULD TAPER OFF TO SHOWERS FRIDAY NIGHT
BEHIND THE FRONT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 330 PM EDT WED MAY 7 2014

SEASONABLY MILD WEATHER IS ANTICIPATED THIS WEEKEND WITH MAX TEMPS
WELL INTO THE 60S SATURDAY THEN IN THE 70S FOR SUNDAY. THERE IS JUST
A SMALL CHANCE OF A SHOWER SUNDAY WITH THE WARM FRONT BUT MOST AREAS
WILL NOT SEE ANY RAINFALL SUNDAY.

THE WX PATTERN WILL BECOME A LITTLE UNSETTLED EARLY NEXT WEEK AS THE
NEXT LOW PRESSURE SYSTEM IN THE PLAINS STATES GRADUALLY MOVES EAST.
IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AS EARLY AS
MONDAY AND FOR TUESDAY. TEMPS WILL RETURN TO NEAR NORMAL BEHIND THAT
SYSTEM FOR THE MIDDLE PORTION OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY)
ISSUED AT 1230 PM EDT WED MAY 7 2014

MAINLY VFR CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOME SHOWERS
WEST OF KGRR AND KMKG EARLY THIS AFTN MAY AFFECT THOSE TERMINALS A
LITTLE LATER THIS AFTERNOON IF THEY HOLD TOGETHER AS THEY DRIFT
SLOWLY EAST.

THE SFC WARM FRONT WILL LIFT NORTH INTO SRN LWR MI TONIGHT AND CAUSE
CONDITIONS TO TREND DOWN INTO THE MVFR CATEGORY THIS EVENING THEN
IFR VERY LATE TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE FROM IFR TO
MVFR THURSDAY MORNING.

&&

.MARINE...
ISSUED AT 330 PM EDT WED MAY 7 2014

SMALL CRAFT ADVISORY IS BORDERLINE...BUT DECIDED TO LET IT RIDE AT
THIS POINT WITH OFFSHORE WINDS THAT MAY GUST UP INTO THE 20-25 KNOT
RANGE. SCA THROUGH 7 AM IN THE MORNING. SOUTH AND SOUTHWEST WINDS
THURS/THURS NIGHT MAY HAVE A HARD TIME MIXING TO THE SURFACE GIVEN A
STABLE LAKE ENVIRONMENT SO NOT EXPECTING MUCH IN THE WAY OF MARINE
HAZARDS OTHER THAN THE STORMS. NOT QUITE SURE IN HOW MARINE FOG WILL
PLAY OUT THE NEXT COUPLE DAYS...BUT CONFIDENCE NIGHT HIGH ENOUGH TO
INCLUDE AT THIS POINT.

&&

.HYDROLOGY...
ISSUED AT 330 PM EDT WED MAY 7 2014

HEAVIEST RAIN LAST NIGHT FELL IN A SWATHE FROM MUSKEGON TO GRAND
RAPIDS EAST INTO SOUTHERN IONIA COUNTY. REPORTS IN THIS ZONE SHOWED
RAINFALL ON THE ORDER OF 1 TO 2 INCHES GENERALLY. RIVERS IN AND
AROUND THE GRAND RAPIDS AREA HAVE BRIEFLY SPIKED UP...BUT GIVEN THE
CONVECTIVE NATURE OF THE PRECIPITATION (NOT BASIN WIDE) THINKING WE
WILL NOT SEE ANY ISSUES FROM THIS INITIAL BURST IN TERMS OF
ADVISORIES.

ADDITIONAL RAINFALL IS EXPECTED HOWEVER FROM TONIGHT THROUGH FRIDAY
NIGHT. RAINFALL THROUGH THE REMAINDER OF THE EVENT COULD STILL END
UP BEING AROUND AN INCH OVER MUCH OF THE AREA. THINKING OUR BEST
CHANCES FOR RAIN FROM HERE ON OUT WILL COME THURSDAY EVENING THROUGH
FRIDAY MORNING. NOT EXPECTING BIG RIVER ISSUES IN TERMS OF WARNINGS
AND ADVISORIES FOR RIVER POINTS...BUT LOCALLY HEAVY RAINS ARE QUITE
POSSIBLE JUST LIKE LAST NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, May 7, 4:25 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
425 PM EDT WED MAY 7 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
425 PM EDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH THIS EVENING AND TONIGHT.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN RISKS.  LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING COULD ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY. THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING INTO FRIDAY.

LMZ844>849-080845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
425 PM EDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

EAST WINDS TO 25 KNOTS AND SCATTERED THUNDERSTORMS WILL POSE A
HAZARD TO SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY. THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY AS WELL.
AREAS OF DENSE FOG MAY IMPACT LAKE MICHIGAN THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING INTO FRIDAY.

MEADE MJS

In the hours before

Special weather statement, May 7, 4:21 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT WED MAY 7 2014

MIZ043-072145-
OCEANA-
421 PM EDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FIVE MILES WEST OF STONY LAKE...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEW ERA...            ROTHBURY...           FERRY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4362 8604 4347 8604 4347 8646 4360 8654
TIME...MOT...LOC 2021Z 272DEG 25KT 4351 8647

LAURENS
Local storm report, May 7, 4:56 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             2 S STONY LAKE          43.53N 86.50W
05/07/2014  E0.75 INCH       LMZ848             MI   COUNTY OFFICIAL

            CLAYBANKS TOWNSHIP PARK CAMPGROUND

&&
Local storm report, May 7, 5:07 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
507 PM EDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             2 N ROTHBURY            43.53N 86.35W
05/07/2014  E0.25 INCH       OCEANA             MI   PUBLIC

            HAIL SLIGHTLY LARGER TAHN PEA SIZE AT THE DOUBLE JJ
            RESORT.

&&
Local storm report, May 7, 5:12 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
512 PM EDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             2 SSE STONY LAKE        43.53N 86.49W
05/07/2014  E0.75 INCH       OCEANA             MI   COUNTY OFFICIAL

            CLAYBANKS TOWNSHIP PARK CAMPGROUND

&&
Special weather statement, May 7, 5:55 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT WED MAY 7 2014

MIZ044-072245-
NEWAYGO-
555 PM EDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHLAND TWP...MOVING EAST SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            GRANT...              ENSLEY TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4351 8595 4341 8556 4330 8557 4329 8590
      4334 8604
TIME...MOT...LOC 2154Z 294DEG 30KT 4339 8587

LAURENS
Special weather statement, May 7, 7:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
702 PM EDT WED MAY 7 2014

MIZ043-044-080000-
NEWAYGO-OCEANA-
702 PM EDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELBY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BITELY...             FREMONT...
  WHITE CLOUD...        FERRY...              WALKERVILLE...
  HESPERIA...           TROY TWP...           REEMAN...
  WOODLAND PARK...      BROHMAN...            HOME TWP...
  BRIDGETON...          ASHLAND TWP...        WOODVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4374 8647 4382 8644 4381 8556 4330 8557
      4329 8604 4347 8604 4347 8646 4360 8654
      4366 8654
TIME...MOT...LOC 2303Z 285DEG 33KT 4362 8629

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:45 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Ionia and 2 more60 min
May 7, 1:59 AM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Ottawa61 min
May 7, 3:04 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Eaton, Ingham, Ionia and 9 more56 min
May 7, 3:35 AM EDTSmall Craft AdvisoryGRR24 hr
May 7, 4:15 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 6 more60 min
May 7, 5:13 AM EDTSpecial Weather StatementGRRClinton, Eaton, Ingham, Ionia, Jackson, Kent62 min
May 7, 5:57 AM EDTAreal Flood AdvisoryGRRClinton, Eaton, Ingham, Ionia, Kent, Muskegon and 1 more6 hr
May 7, 6:15 AM EDTSpecial Weather StatementGRREaton, Ingham, Ionia, Kent, Ottawa60 min
May 7, 8:47 AM EDTSpecial Weather StatementGRRMontcalm58 min
May 7, 4:21 PM EDTSpecial Weather StatementGRROceana84 min
May 7, 4:26 PM EDTSevere Thunderstorm WarningGRROceana64 min
May 7, 5:55 PM EDTSpecial Weather StatementGRRNewaygo50 min
May 7, 7:02 PM EDTSpecial Weather StatementGRRNewaygo, Oceana58 min
May 7, 7:08 PM EDTSpecial Weather StatementGRRClinton67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.